Alert archive / Ohio / Special Marine Warnings in 2011

Special Marine Warning 65, NWS Cleveland, OH

July 22, 2011

NWS Cleveland, OH issued this special marine warning at Jul 22, 2011, 4:37 PM EDT. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2011, 4:37 PM EDT (20:37 UTC)
Expired
Jul 22, 2011, 6:15 PM EDT
In force
98 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 22, 3:48 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 22, 3:48 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT FRI JUL 22 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN IN THE AREA THROUGH SATURDAY BEFORE
DISSIPATING. ANOTHER COLD FRONT WILL DROP INTO THE AREA FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AIRMASS HAS BECOME MORE MOIST AND UNSTABLE AS A WEAK COLD FRONT
DROPPED INTO THE AREA. EXPECT THUNDERSTORMS TO CONTINUE INTO THE
EVENING ACROSS THE AREA BEFORE DISSIPATING. WILL HOWEVER STILL
KEEP A CHANCE OVERNIGHT WITH THE FRONT IN THE AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WITH THE FRONT REMAINING IN THE AREA SATURDAY WOULD EXPECT SHOWERS
AND THUNDERSTORMS TO REDEVELOP DURING THE DAY. NAM SHOWS A SHORT
WAVE DROPPING INTO THE AREA FROM THE NORTHWEST WHICH WILL LIKELY
AID IN THE DEVELOPMENT FOR THE AFTERNOON. FOR NOW WILL HAVE HIGH
CHANCE POPS FOR THE AFTERNOON...INCREASING TO LIKELY OVERNIGHT.
SECOND COLD FRONT WILL DROP IN FOR SUNDAY SO AGAIN KEPT CHANCE
POPS FOR SUNDAY AND SUNDAY NIGHT. MONDAY NAM FINALLY SHOWS DRIER
MORE STABLE AIR MOVING IN FROM THE NORTHWEST. WILL KEEL LOW CHANCE
POPS EAST IN THE MORNING...THEN DRY FOR THE AFTERNOON. WILL HAVE A
HEAT ADVISORY FOR SATURDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE FOR TUESDAY INTO
FRIDAY. ON THURSDAY THERE COULD BE A RISK OF THUNDERSTORMS OVER
NORTHWEST PA. CONTINUING THE 20 POP. THE NEXT BEST CHANCE WILL BE
FRIDAY NIGHT AS A FRONT/TROF TRIES TO MOVE IN FROM THE NORTH. WENT
CLOSE TO HPC FOR TEMPERATURES...THEY LOOK REASONABLE BASED ON THE
FORECAST 850 MB TEMPERATURES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG OUTFLOW OVER LOWER
MICHIGAN AND OHIO AND INDIANA BORDER. OTHER STORMS WILL DEVELOP
WITH THE STORM MOVING ACROSS INDIANA. THE MAIN THREAT FROM THE
STORMS WILL BE WIND. OTHERWISE AFTER THE STORMS SOME FOG WITH MID
AND HIGH CLOUDS.

OUTLOOK...NON-VFR AT TIMES THROUGH MONDAY MORNING IN
SHOWERS/STORMS AND EARLY MORNING FOG/HAZE.

&&

.MARINE...
STRONG TO SEVERE TSRA DEVELOPING ALONG THE WEAK FRONT THAT HAS
STALLED SOUTH OF THE LAKE.  THE WORST OF THE STORMS SHOULD BE EARLY
THIS EVENING.  EXPECT TSRA TO WEAKEN AFTER SUNSET AND MOVE NORTH OF
THE AREA OVERNIGHT AS THE FRONT LIFTS NORTH OF LAKE ERIE.

WEAK FLOW OVER THE LAKE THROUGH THE WEEKEND...HOWEVER MODELS
DISAGREE ON HOW FAR NORTH WEAK FRONT MOVES.  SO COULD SEE PERIODS OF
TSRA THROUGH THE WEEKEND.

A STRONGER COLD FRONT IS EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY
WHICH SHOULD PUSH THE STORMS SOUTH OF THE LAKE.  HOWEVER EXPECT
CHOPPY CONDITIONS BORDERING ON SMALL CRAFT ADVISORY CRITERIA AS
NW-NE WINDS PICK UP TO 15 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ003-007>011-
     013-014-020>023-033.
     EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ006-
     017>019-027>032-036>038-047.
     HEAT ADVISORY FROM 1 PM TO 9 PM EDT SATURDAY FOR OHZ006-
     017>019-027>032-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...DJB
Hazardous weather outlook, Jul 22, 1:16 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
116 PM EDT FRI JUL 22 2011

OHZ012-089-PAZ001>003-231730-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
116 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

OHZ011-013-014-021>023-033-231730-
CUYAHOGA-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-MAHONING-
116 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

OHZ003-007>010-020-231730-
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-MEDINA-
116 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 670 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ006-017>019-027>031-036>038-047-231730-
WOOD-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
MARION-MORROW-HOLMES-KNOX-
116 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 670 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ032-231730-
STARK-
116 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LEZ061-146>149-162>169-231730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
116 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LEZ142>145-231730-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
116 PM EDT FRI JUL 22 2011

...SEVERE THUNDERSTORM WATCH 670 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 22, 3:12 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     S TOLEDO                41.66N 83.58W
07/22/2011                   LUCAS              OH   TRAINED SPOTTER

            MULTIPLE LIMBS DOWN ON POWER LINES.

&&

MELLO
Local storm report, Jul 22, 3:13 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
313 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     MAUMEE                  41.57N 83.65W
07/22/2011                   LUCAS              OH   AMATEUR RADIO

            SEVERAL 15 INCH DIAMETER TREES DOWN.

&&

KIELTYKA
Local storm report, Jul 22, 3:17 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     ELMORE                  41.47N 83.29W
07/22/2011                   OTTAWA             OH   TRAINED SPOTTER

            TREE LIMBS DOWN ON POWER LINES.

&&

MELLO
Local storm report, Jul 22, 3:18 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     W OAK HARBOR            41.51N 83.15W
07/22/2011                   OTTAWA             OH   TRAINED SPOTTER

            MULTIPLE LIMBS DOWN AND POWER LINES DOWN.

&&

MELLO
Local storm report, Jul 22, 3:37 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     FLOOD            W TOLEDO                41.66N 83.58W
07/22/2011                   LUCAS              OH   TRAINED SPOTTER

            MULTIPLE VEHICLE ACCIDENT RESULTING FROM HIGH WATER.

&&

MELLO
Local storm report, Jul 22, 3:45 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             SEVEN HILLS             41.38N 81.68W
07/22/2011  E0.50 INCH       CUYAHOGA           OH   TRAINED SPOTTER

&&

MELLO

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:21 AM EDTExcessive Heat WarningCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 8 more7 hr
Jul 22, 1:20 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood40 min
Jul 22, 1:28 PM EDTSpecial Marine WarningCLE92 min
Jul 22, 1:55 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot44 min
Jul 22, 2:03 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood57 min
Jul 22, 2:23 PM EDTFlash Flood WarningCLEOttawa, Sandusky, Wood6 hr
Jul 22, 2:26 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne31 min
Jul 22, 2:55 PM EDTSpecial Marine WarningCLE110 min
Jul 22, 2:58 PM EDTSevere Thunderstorm WarningCLEErie, Lorain22 min
Jul 22, 3:12 PM EDTSevere Thunderstorm WarningCLECuyahoga63 min
Jul 22, 3:32 PM EDTFlash Flood WarningCLELucas, Wood4 hr
Jul 22, 3:38 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain52 min
Jul 22, 3:42 PM EDTFlash Flood WarningCLECuyahoga5 hr
Jul 22, 3:52 PM EDTFlash Flood WarningCLEMedina, Wayne5 hr
Jul 22, 3:54 PM EDTHeat AdvisoryCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 8 more28 hr
Jul 22, 3:58 PM EDTFlash Flood WarningCLEHancock, Seneca, Wyandot4 hr
Jul 22, 4:04 PM EDTFlash Flood WarningCLEGeauga, Summit5 hr
Jul 22, 4:23 PM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake67 min
Jul 22, 4:31 PM EDTAreal Flood AdvisoryCLESandusky3 hr
Jul 22, 4:35 PM EDTFlash Flood WarningCLELake2 hr
Jul 22, 4:49 PM EDTAreal Flood AdvisoryCLEAshtabula, Trumbull4 hr
Jul 22, 4:52 PM EDTSevere Thunderstorm WarningCLETrumbull40 min
Jul 22, 4:58 PM EDTSevere Thunderstorm WarningCLEStark, Summit, Wayne62 min
Jul 22, 6:54 PM EDTSevere Thunderstorm WarningCLEStark43 min

Nearby

Special Marine Warnings in Ohio, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.